Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Excessive hair loss from center. Can I go for stem cell therapy? Any side effects?

Hi, My name is Kumar, i lost my hair a lot, but i don t see any patch kind of thing, loost equally on my head not at the side and back part of my head but at the center, i want to regenerate it. I hear stem cell therapay. Can i go for it? what are the side effects if i go. How much it is going to cost approximatly. Any Hospitals in Bangalore, India.
Asked On : Tue, 26 Mar 2013
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Welcome to health care magic
You are having hair loss mainly from the vertex and not over the sides and back of scalp. This is a patterned hair fall seen in Male pattern baldness. There are US FDA approved treatments for it like topical minoxidil 5 % solution and Finasteride tablets. Stem cell therapy is basically injecting over the scalp small amount of medicines using a technique called mesotherapy. These medicines contain growth factors which will stimulate hair growth. Personally I feel that it is an adjuvant treatment which can be given along with the above treatment mentioned for added benefit. However it is costly and cost depends from clinic to clinic.
Side effects include local injection site pain, head ache and very rarely infection or allergic rash.
Why don't you start with medications first rather than going straight away for stem cell therapy?Consult a dermatologist for assessment and initiation of treatment. Vitamin supplements like Biotin and calcium pantothenate along with minerals daily for 3 months will also help.
One thing you should realize is this hair loss is in your genes. Whatever treatment you will be on will halt the process. Once treatment is stopped genes will take over. So we need to maintain the treatment on a long term.
Hope this helped
Answered: Fri, 12 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor